Couldn't find what you looking for?

TRY OUR SEARCH!

I was wondering if having 2 shots for my bulging discs would interupt my period.

Loading...

Hi, I am also taking epidural shots for my back pain and I have already had two. People used to scare me before my first shot and tell me stories about how it would hurt, about all the negative side effects and I was really scared. Then my doctor explained that this goes for cortisone shots that need to be taken every day and that those that I received were practically painless with possible slight discomfort.

However, the story about interrupting periods is true. I had problems both times. They were not real problems, I was just late both times.

And when I was getting the shot, I got a little bit dizzy but that’s all.

It was nothing comparing to having blood taken out when I nearly fainted. : )
Reply

Loading...

Hi I have been receiving Epidural injections for almost 1 yrs now, I receive them once a month due to chronic back pain, They do not hurt, they are quite helpfull, actually I live for the releif each month. The two side effects I have found is I do skip periods, not late actually skip them, I have always had a normal period same time same day each month, since starting the injections I may only get a period every 3 months very hard to monitor as they are so rare and irregular, that is not a complaint. The side effect I am not happy with is that I have gained 40 pounds in this time, I do exorcise and try to eat correctly, no matter what I do the weight will not go away. You have to weigh the pro's and con's I very much dislike the weight gain being thin all of my life, however the relief I get from the injections are worth it. The pain other wise is exscruciating.

I hope that this helps you. Dont freak your not pregnant just no period or cramps, when you finally do have a period, I have found (I did not have bad cramps or back pain prior) But the pain in cramps and back pain are intensified after not having a period for the long intervals. Good luck
Reply

Loading...

I had 3 sessions (once a week for 3 weeks) of trigger point injects for a bulging disk. I forgot to note my last period, but it was about 2 weeks prior to the first injection. time passed and I was certain i was running late, hopeful to be pregnant. Then...i started light bleeding, not really bleeding though, it was brown discharge for a week and then just yesterday I have light bleeding with cramps. my typical monthly cramps nothing over the top. I thought I might be pregnant, the test was negative. :O(
Then i started searching on the web and apparently some sort of disruption in the menstrual cycle is common with steroid injections. I've read more about heavy bleeding and prolonged bleeding, mine is very light (so far) but definitely prolonged as this has been going on for over a week now. Hopefully this will all get through my system and my cycle will be back to normal!
Reply

Loading...

Hi I am really glad I have found this forum because I have been really worried I had something wrong. I had just finished a period when i had 1st Injection then following that I had another period about a week later. I have just had another epidural, the day after I thought I was coming on my period and it has been very very light just brown discharge. I am glad it has affected other people in the same way I can stop worrying now. Hopefull they will be back to normal asap. thanks everyone
Reply

Loading...

I had steroid injections in my back 3 times in the last 6 weeks. I have always had regular periods. Every 28 days for the last 35 years. Only time I missed I was pregnant. I happened to think about the shots when I missed this month. Thanks for the posts. Since I am not pregnant this was good helpful information. So now my question is if I don't get more shots will my normal cycle resume next month?
Reply

Loading...

Wow! I had my second round of steroid shots on the 14th and my first one was on April 30th. Since having the shots I have yet to get my period. I did take a pregnancy test and it was negative. But I called my dr.s office that gave me the shot and they told me that it was strange that I didn't get my period and that it was not a side effect. So of course I started to worry again thinking maybe I was pregnant. I have never ever missed a period. The only time is when I was pregnant with my daughter and that was 14 years ago. I was just really worried. To know for sure I going to have a blood test done to out rule being pregnant.
Reply

Loading...

I'm going through the same questions and seeking answers. I thought that sterioid injections should only be received about three times a year?! I've had two injections (one at L4/L5 S1) and one at the SI joint. No relief but I've also noticed irregularities and a brownish discharge during my period. Someone mentioned talking to a Doctor who said it's not a symptom. This answer concerned me, especially since there is obviously a handful of people seeking answers for irregularities after an injection. I would definitely like to see the irregularities return to normal but more so I'd like to know if these irregularities can be directly attributed to the steroid injection. Any additional information is welcome!
Reply

Loading...

I had my first shot last week right after my periods finished but after I got my epidural shot my periods started back again, there is no pain relife but lots of side effects like no sleep, blurry vision, headache and increased apetite.
Reply

Loading...

I have had regular periods at 28 days for the past 32 years, but for the first time in my life I have had three steroid shots in the butt this year for respiratory problems.  After the second shot I had a 50 day gap between my periods for two months with excessive bleeding for two weeks when the period did start.  First time ever for me to have an irregular period.  My cycle returned closer to normal the third month, but then I received the third steroid shot, and now I have not had a period for 55 days and no signs of one.  My gynecologist insisted that this was coincidence and that I was starting menapause, but I truly do believe that the sudden change in periods was due to receiving the steroids shots - and after the third shot I have begun feeling hot flashes too!  It feels like the steroid shots have catapulted me into menapause, but at 48 I believe / hope that this will pass after the effects wear off from this third shot.   It has been 3 weeks since the shot.  I believe the shots do affect periods, at least for my body.

Reply

Loading...

I would recommend you talk to your doctor about your thyroid. After having several epidural injections, I started to gain weight for no reason as well. I found out my thyroid stopped working because of the steroids. Good luck!
Reply

Loading...

The side effect of missing a period or having irregular periods 1-3 cycles after an epidural is a definite true occurrance. It's mind blowing that the Drs administering the injections do not warn you about this on the list of potential side effects and if you try to explain it to the gynocologist or obgyn they do not know about this issue and will say it's incidental and that you need to be given a pelvic exam etc. Steroids DO have an impact on your menstrual cycle and it returns to normal within 1-3 cycles generally.
Reply

Loading...

I received my series of injections for back & hip pain beginning the later part of June 2012 (had 2 low back surgeries in 2011).  I had a normal period beginning on July 2nd, 2012.  A slight day of a brownish discharge soon after that and now it is November 20th and I still haven't had any more periods.  My moods are very hard to control.  I have extreme highs & lows,  I was just let go from my job (even being on FMLA) due to using too much earned sick, vacation & personal time before finally getting on FMLA. My revenue was a factor at my job so they terminated me Oct 19th using those metrics, AND after being employed 11 years as a always a top performer until the back issues began.  My last shot was in October and now I am overwhelmed with stress that I feel between the two/  I feel it's the main reasons for my missed periods & mood swings.  I am a 44 yr old woman, pre-menopause could be another reason.  I do have hot flashes.  I was told the earlier in life a girl starts having periods the earlier she can begin early stages of menopause.  I was 11 years old when I started having periods.  My mother was 9 years old.  It could be a genetic thing?  I am glad I came across this forum and know others are dealing with this too.  My doctor never explained to me this would be a side effect. He is foreign and always rushed me when I had questions.  The shots are not helping me at all.  I have bursitis, arthritis, and fibromyalgia too.  So, I am convinced that  I will just need to suck it up and deal with this pain the rest of my adult life. 

Reply

Loading...

You all seem to be the lucky ones...I was looking for advice as I have been menstruating SINCE my epidural injection over a month ago.  I just had my second shot as I did get relief from the pain, I was hoping to find out how long I will have this side effect.

also, I am hot ALL the time...and I am usually always cold, but the last few weeks have been sweating.  anyone else?

other than that I am very pleased with the results.

Reply

Loading...

I had an epidural shot (two one in l5 and one is S1) during the few last days of my period. The period lasted 10 -11 days which is very unusual and then after 5 days light bleeding started again and it last for a week now. I can ONLY attribute it to the steroid shots as I don't take any other medicine and this kind of irregular periods never happened before. Very glad that I came across this forum as my doctor could not confirm anything definite.

Reply

Loading...